Format

Send to

Choose Destination
Balkan Med J. 2016 Nov;33(6):688-690. Epub 2016 Nov 1.

Acute Eosinophilic Pneumonia with Respiratory Failure Induced by Synthetic Cannabinoid Inhalation.

Author information

1
Department of Chest Diseases, Gülhane Training and Research Hospital, Ankara, Turkey.
2
Department of Pathology, Gülhane Training and Research Hospital, Ankara, Turkey.

Abstract

BACKGROUND:

In recent days, synthetic cannabinoid derivatives have become life threatening for young people. Here, we want to share a case of acute eosinophilic pneumonia triggered by inhalation of synthetic cannabinoid, new side effects of which are being detected day by day.

CASE REPORT:

A 21-year-old male, who had no history of pulmonary diseases, was admitted to the clinic with shortness of breath. His oxygen saturation was measured as 85-86% in room air. Common irregular ground-glass opacities were observed in thorax radiology. His peripheral blood eosinophil count was 1100 cell/mm3 with a leukocyte differential of 12%. Sputum eosinophilia was also observed. The patient was diagnosed with acute eosinophilic pneumonia in terms of current clinical, radiological and laboratory findings. Rapid remission was achieved with corticosteroid therapy.

CONCLUSION:

This is the first reported case of acute eosinophilic pneumonia induced by synthetic cannabinoid inhalation.

KEYWORDS:

Acute eosinophilic pneumonia; sputum eosinophilia; synthetic cannabinoid

Supplemental Content

Full text links

Icon for Galenos Yayinevi Icon for PubMed Central
Loading ...
Support Center